Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 98, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 3, 2015, 1:50 PM EDT for Sandusky County, Seneca County, Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2015, 1:50 PM EDT (17:50 UTC)
- Expired
- Sep 3, 2015, 2:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Sandusky County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 2:03 PM EDT | HAIL 0.88 | 5 S Fremont, OH | |
| Sep 3, 2:25 PM EDT | HAIL 1 | 2 N Tiffin, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1723 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS51 KCLE 031750
SVRCLE
OHC143-147-031845-
/O.NEW.KCLE.SV.W.0098.150903T1750Z-150903T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
150 PM EDT THU SEP 3 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SANDUSKY COUNTY IN NORTHWESTERN OHIO...
SENECA COUNTY IN NORTHWESTERN OHIO...
* UNTIL 245 PM EDT
* AT 150 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREEN
SPRINGS...OR NEAR FREMONT...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TIFFIN...FREMONT...BELLEVUE...CLYDE...GREEN SPRINGS...BLOOMVILLE...
BALLVILLE...ATTICA...BETTSVILLE...REPUBLIC...FLAT ROCK AND STONY
PRAIRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4118 8332 4137 8316 4137 8285 4113 8284
4100 8283 4100 8312
TIME...MOT...LOC 1750Z 283DEG 7KT 4127 8309
HAIL...<.75IN
WIND...60MPH
$$
LOMBARDY2 follow-up statements
169
WWUS51 KCLE 031821
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
221 PM EDT THU SEP 3 2015
OHC143-031830-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-150903T1845Z/
SANDUSKY OH-
221 PM EDT THU SEP 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDUSKY COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4126 8326 4125 8285 4100 8283 4100 8312
4118 8332
TIME...MOT...LOC 1820Z 313DEG 18KT 4117 8318
$$
OHC147-031845-
/O.CON.KCLE.SV.W.0098.000000T0000Z-150903T1845Z/
SENECA OH-
221 PM EDT THU SEP 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SENECA COUNTY...
AT 220 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIFFIN...
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TIFFIN...GREEN SPRINGS...BLOOMVILLE...ATTICA...BETTSVILLE...REPUBLIC
AND FLAT ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4126 8326 4125 8285 4100 8283 4100 8312
4118 8332
TIME...MOT...LOC 1820Z 313DEG 18KT 4117 8318
HAIL...<.75IN
WIND...60MPH
$$
MULLEN932
WWUS51 KCLE 031845
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT THU SEP 3 2015
OHC147-031855-
/O.EXP.KCLE.SV.W.0098.000000T0000Z-150903T1845Z/
SENECA OH-
245 PM EDT THU SEP 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SENECA COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4126 8326 4125 8285 4100 8283 4100 8312
4118 8332
TIME...MOT...LOC 1844Z 283DEG 7KT 4117 8318
$$
MULLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:06 AM EDT, 3 hours 44 minutes earlier.
Area forecast discussion, Sep 3, 10:06 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1006 AM EDT THU SEP 3 2015 .SYNOPSIS... HIGH PRESSURE OVER THE TENNESSEE VALLEY WILL DRIFT EAST AND WEAKEN. AN UPPER AIR DISTURBANCE OVER THE NORTHERN GREAT LAKES WILL MOVE SOUTHEAST TODAY AND TONIGHT. HIGH PRESSURE OVER EASTERN CANADA WILL BUILD ACROSS THE NORTHEAST STATES FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FEW EARLY MORNING THUNDERSTORM CELLS HAVE DISSIPATED BUT LIKE PREVIOUS DAYS...OUTFLOW BOUNDARIES WILL SPAWN NEW ACTIVITY ALMOST AT ANY TIME. THE ORGANIZED CONVECTION IN MICHIGAN COULD REACH THE TOLEDO AREA AS EARLY AS 18Z-19Z ALTHOUGH THE LINE OF THUNDERSTORMS WILL LIKELY WEAKEN AND THE REDEVELOP AGAIN BEFORE REACHING TOLEDO. NONETHELESS...BASED ON EXTRAPOLATION AND TIMING AND MAXIMUM INSTABILITY I WOULD BET THAT THERE WILL BE ACTIVITY IN NORTHWEST OHIO AND WESTERN LAKE ERIE THIS AFTERNOON INTO THE EVENING AND HAVE BUMPED UPS POPS A BIT. NO OTHER SIGNIFICANT CHANGES FOR THE MID MORNING UPDATE. EARLIER "TODAY" DISCUSSION... ANOTHER TRICKY FORECAST TODAY WITH PRECIP CHANCES AND COVERAGE THE MAIN CHALLENGE. THE AREA IS DRY AGAIN BUT THAT SHOULD CHANGE LATER TODAY AS A DISTURBANCE MOVES THROUGH ALOFT. EXPECT CONVECTION TO BEGIN TO FIRE LATER THIS MORNING IN THE WEST AND THEN CONTINUE THROUGH THE EVENING HOURS. MODELS POPS SEEM OVERDONE AS THERE IS OBVIOUSLY SOME FEEDBACK ISSUES GETTING INTO THE MODELS. HOWEVER...THE AREA SHOULD STILL SEE GREATER STORM COVERAGE THAN THE PAST FEW DAYS. A LAKE BREEZE WILL DEVELOP AROUND MIDDAY AND THEN MOVE INLAND. AREAS BEHIND THIS FEATURE SHOULD REMAIN DRY BUT THE REST OF THE AREA CAN EXPECT ISOLATED TO SCATTERED STORMS. SOME COOLER AIR ALOFT WILL MOVE OVER THE LOCAL AREA BEHIND THE UPPER DISTURBANCE AND THIS COULD LEAD TO ENHANCED DOWNBURST POTENTIAL LATE IN THE DAY. VERY WEAK STEERING FLOW IS EXPECTED AGAIN TODAY SO ANY OF THE STRONGER THUNDERSTORMS COULD BE LOCALLY HEAVY RAIN PRODUCERS. GREATEST STORM COVERAGE SHOULD BE IN THE WEST AND SOUTH TODAY. WILL END UP WITH SCATTERED WORDING MOST AREAS WITH POPS GENERALLY IN THE 30 TO 40 PERCENT RANGE. 850 MB TEMPS REMAIN AROUND 18 DEGREES TODAY. ALTHOUGH THERE SHOULD BE MORE CLOUDS FLOATING AROUND TODAY THAN THE PAST COUPLE OF DAYS...STILL THINK GUIDANCE TEMPS ARE ON THE COOL SIDE. UPPER 80S LOOK REASONABLE MOST AREAS. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED DURING THE PERIOD WITH A WARM AIRMASS REMAINING IN PLACE. A WEAKENING BACK DOOR COLD FRONT WILL TRY TO CROSS THE AREA THIS EVENING. LOW LEVEL MOISTURE WILL BRIEFLY DECREASE AND THIS SHOULD END THE THREAT FOR PRECIP MOST AREAS OVERNIGHT. BY FRIDAY LOW LEVEL MOISTURE WILL BEGIN TO SURGE BACK NORTH AND WILL SEE A RESUMPTION OF THE ISOLATED TO SCATTERED AFTERNOON CONVECTION WE'VE SEEN ALL WEEK. SATURDAY WILL BE A REPEAT OF FRIDAY BUT WILL TRY FOR A DRY DAY ON SUNDAY. THERE WILL LIKELY STILL BE A FEW STORMS BUT COVERAGE SHOULD BE SMALL. NEW GUIDANCE HAS BACKED OFF ON HIGH TEMPS DURING THE PERIOD BUT REALLY THINK PERSISTENCE IN THE WAY TO GO. MAINLY UPPER 80S ARE EXPECTED THE NEXT COUPLE OF DAYS. SUNDAY COULD END UP BEING THE WARMEST DAY OF THE PERIOD AND WOULD NOT BE SURPRISED TO SEE A COUPLE 90 DEGREE READINGS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... THE LONG TERM FORECAST WILL CONTINUE TO FEATURE ABOVE NORMAL TEMPERATURES...UNTIL THE EVENTUAL PASSAGE OF A COLD FRONT TOWARDS THE END OF THE FORECAST PERIOD. THE UPPER LEVEL RIDGE REMAINS OVERHEAD ON MONDAY. A CLOSED UPPER LEVEL LOW WILL LIFT OUT OF THE WESTERN TROUGH AND ATTEMPT TO FLATTEN THE RIDGE AS IT MOVES EAST. THE AIRMASS REMAINS DRY ON MONDAY IN THE WARM SECTOR WITH SOUTHERLY FLOW. THE ASSOCIATED SURFACE FRONT WILL WEAKEN AS IT MOVES SOUTHEAST INTO THE GREAT LAKES REGION ON TUESDAY. ALTHOUGH THERE WILL BE A MARGINAL INCREASE IN MOISTURE ALONG THIS BOUNDARY TO KICK OFF A FEW THUNDERSTORMS ON TUESDAY...BETTER CHANCES HOLD OFF UNTIL WEDNESDAY WHEN THE NEXT PIECE OF SHORTWAVE ENERGY LIFTS OUT OF THE PLAINS ACROSS THE GREAT LAKES. TEMPERATURES WILL BE IN THE UPPER 80S TO NEAR 90 TO START THE WEEK...BUT WILL TREND DOWN BY MIDWEEK AS CLOUDS AND THUNDERSTORMS INCREASE. THE PASSAGE OF THE COLD FRONT WILL DROP TEMPERATURES BACK TOWARDS NORMAL FOR THE END OF THE WEEK. RAISED MIN TEMPS A FEW DEGREES EACH NIGHT GIVEN THE WARM AND MUGGY CONDITIONS. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... HIGH SURFACE MOISTURE THIS MORNING WILL CONTRIBUTE TO PATCHES OF BR WITH MVFR VISIBILITIES POSSIBLE THROUGH 13Z. OTHERWISE THE CHALLENGE TODAY WILL BE TRYING TO TIME SHOWERS AND THUNDERSTORMS AS AN UPPER LEVEL WAVE SEEN OVER NORTHERN LOWER MICHIGAN MOVES THROUGH THE CENTRAL GREAT LAKES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AT NEARLY ANY TIME DURING THE TAF CYCLE. HOWEVER CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS NORTHWEST OHIO BY MID TO LATE AFTERNOON AS MOISTURE INCREASES...REACHING SITES IN CENTRAL AND EASTERN OHIO AS IT SPREADS EASTWARD THIS EVENING. ENOUGH UNCERTAINTY STILL TO JUST CARRY VCTS IN THE TERMINAL BUT WILL NEED TO REFINE AS TIMING BECOME MORE CLEAR THIS AFTERNOON. IF SKIES ARE ABLE TO CLEAR LATE TONIGHT IN NORTHWEST OHIO THEN FOG WILL BE A CONCERN. AT A MINIMUM EXPECTING MOST SITES TO DROP TO MVFR VISIBILITIES. OUTLOOK...AREAS OF NON VFR EACH MORNING IN FOG AND HAZE. ISOLATED THUNDERSTORMS MAY DEVELOP EACH AFTERNOON/EVENING. && .MARINE... GENERALLY GOOD MARINE CONDITIONS EXPECTED TO PERSIST THROUGH THE HOLIDAY WEEKEND. WEST TO NORTHWEST WINDS OF 5-10 KNOTS THIS MORNING WILL BECOME LIGHT AND VARIABLE BY TONIGHT. AN EASTERLY WIND DEVELOPS ON FRIDAY WITH WAVES INCREASING TO 1-2 FEET. LIGHT EAST TO SOUTHEAST WINDS PERSIST THROUGH SUNDAY...VEERING TO SOUTH BY MONDAY. WAVES WILL GENERALLY BE 2 FEET OR LESS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK/KUBINA NEAR TERM...KOSARIK/KUBINA SHORT TERM...KUBINA LONG TERM...KEC AVIATION...KEC MARINE...KEC
Hazardous weather outlook, Sep 3, 3:58 AM EDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 358 AM EDT THU SEP 3 2015 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-040800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 358 AM EDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:31 PM EDT | Areal Flood Advisory | CLE | Marion | 3 hr |
| Sep 3, 3:38 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 52 min |
| Sep 3, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 52 min |
| Sep 3, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 44 min |
| Sep 3, 4:58 PM EDT | Areal Flood Advisory | CLE | Medina, Portage, Summit | 3 hr |
| Sep 3, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 37 min |
| Sep 3, 5:26 PM EDT | Areal Flood Warning | CLE | Medina, Portage, Summit | 3 hr |
| Sep 3, 5:43 PM EDT | Areal Flood Warning | CLE | Medina | 3 hr |
| Sep 3, 6:24 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga, Lorain, Portage, Summit | 3 hr |
| Sep 3, 7:21 PM EDT | Special Marine Warning | CLE | 54 min | |
| Sep 3, 7:28 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.